MAUDE Adverse Event Report: INTEGRA MICROFRANCE S.A.S. NEEDLE HOLDER CEV500T5 DIA 5MM TUNGSTEN; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

INTEGRA MICROFRANCE S.A.S. NEEDLE HOLDER CEV500T5 DIA 5MM TUNGSTEN; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Catalog Number CEV500T5
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/28/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
A facility reported that during a laparoscopic sleeve gastrectomy, the needle holder (b)(6) dia 5mm tungsten (b)(6) experienced a device failure in which the needle holder tip broke off and fell into the abdomen while suturing.The detached tip was located and retrieved without complication.A radiological examination (xray) was performed to verify complete retrieval.The incident extended the procedure by approximately 35 minutes.Another needle holder was used to complete the suturing.The patient is reported to be doing well, with no injuries or death associated with the event.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
Updated fields: d9, g3, g6, h2, h3, h4, h6, h11.The needle holder cev500t5 dia 5mm tungsten (cev500t5) was returned for evaluation: the device history record (dhr) was reviewed, and no abnormalities related to the reported issue were observed.Failure analysis: the investigation shows that the movable jaw is broken at the front and rear.It was also observed that a break had occurred prior before the final break.These elements indicate a progressive degradation of the jaw before the final failure.Root cause analysis: the instrument was manufactured on february 28, 2022, acquired by the client in april 2022, and then repaired on july 23, 2024.During this repair, the tungsten plates on the jaws were replaced.This operation may have weakened the jaws.This initial weakening could have promoted progressive oxidation over the course of cleaning and reprocessing cycles.The oxidation further weakened the jaw structure.Under these conditions, the application of significant mechanical stress during the repair led to the instrument's breakage.The immediate cause was a mechanical stress exerted on the instrument during the procedure.The root cause was the weakening of the jaw during the repair, combined with the cumulative effects of successive cleanings leading to progressive oxidation.

Brand Name
NEEDLE HOLDER CEV500T5 DIA 5MM TUNGSTEN
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
INTEGRA MICROFRANCE S.A.S.
le pavillon
le pavillon
saint aubin le monial 03160
FR  03160
Manufacturer (Section G)
INTEGRA MICROFRANCE S.A.S.
le pavillon
saint aubin le monial 03160
FR   03160
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key23905846
Report Number3003249645-2025-00058
Device Sequence Number13265864
Product Code GCJ
UDI-Device Identifier10381780093480
UDI-Public10381780093480
Combination Product (Y/N)N
PMA/510(K) Number
K080257
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCEV500T5
Device Lot Number6210448 SAV 07-24
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/04/2025
Supplement Date Received by Manufacturer01/08/2026
Initial Report FDA Received Date12/29/2025
Supplement Report FDA Received Date01/27/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/28/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown